Skip to Content

How does a person get off Lyrica and/or gabapentin? Successfully?

Responses (1)

cindy-59 26 Jun 2018

Hi Jimmy304752. I was taking Lyrica for 7-8 years and I finished tapering off last year (2017). I tapered at 10% every 10-14 days. Some people can taper quicker and some have to taper slower. We are all different so we have to listen to what our bodies are telling us. If you need to know how to do the tapering process I can help you... Just ask. If you have any other questions I would love to answer what I can. If I don't know the answer I will do my best to find it.

Votes: +1
Chrissy2018 24 Oct 2018

cindy-59 I've just joined this group after posting a similar comment of how to get off Lyrica after no problems on it for 9years, yet into the 6th month of not being able to even seem to get my usual dose to stablize physical as well as brain fog and not a normal type of underlying anxiety or sets off into shakiness without warning signs near non-stop.

I've wanted off my usual 250-300mg daily dosage since May, yet my doctor is a big fan of it so won't help me to taper off it.

From May to end September had 3 different doctors do home visits, as change of symptoms with each of the doctors having different views on dosage/time intervals, has me still housebound from not still being able to function as I usually did, either physically or mentally.

cindy-59 26 Oct 2018

Hi Chrissy2018. I have added you as my friend but I can’t figure out how to send you a private message. I am tapering off Cymbalta now and it has damaged me in the same way that Lyrica did. I am so angry with my doctor! He told me that Lyrica would change my life. It did but for the worse. Then he told me that Cymbalta was the one. It affected me the same way that Lyrica did. Same horrible side effects. So now I’m going through what is now called The Discontinuation Syndrome’. I am housebound too but I do try to get to my children’s and grandchildren’s birthday parties. I pay for it for quite a few days after but I have already missed so many years with them because of these medications.
If you can figure out how to send me a private message I will be happy to help you in any way that I can. I understand what you’re going through and we should never go through this nightmare alone. Sorry it has taken me so long to message you back but I’ve had a few rough days. Cindy

Tia Lauri 5 Dec 2018

I tapered off after gaining about 20 pounds in less than six months. I'm 5' 7" and weigh 125 pounds. I had never gained that much weight even while pregnant. The medicine make me feel foggy and slightly off, not a good thing. I tapered on my doctor's schedule over a couple of months and lost the weight within a month. I know you didn't ask about weight, but I've heard people gaining weight while on meds and had been sceptical.

Tia Lauri 5 Dec 2018

I tapered off after gaining about 20 pounds in less than six months. I'm 5' 7" and weigh 125 pounds. I had never gained that much weight even while pregnant. The medicine make me feel foggy and slightly off, not a good thing. I tapered on my doctor's schedule over a couple of months and lost the weight within a month. I know you didn't ask about weight, but I've heard people gaining weight while on meds and had been sceptical.

cindy-59 5 Dec 2018

Hi Tia Lauri. Oh yeah I gained a lot of weight from Lyrica. I was always a small woman even after having my 5 children but Lyrica changed that. I was taking Cymbalta too and I believe the weight gain was from both medications. I gained over 80 pounds. I went from a size 5 to a size 13 and I looked and felt like I was pregnant. I was so miserable! Getting off Lyrica was one of the best decisions of my life. Another one is that I’m tapering slowly off Cymbalta now and I will be completely done by the new year and I will never take another medication like these again. Cindy

Tia Lauri 5 Dec 2018

Good luck with your taper. I hate that we need these meds and then have so many side effects.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions